Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 402, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 8, 2025, 4:41 PM EST for 4 counties in Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2025, 4:41 PM EST (21:41 UTC)
- Expired
- Nov 8, 2025, 5:30 PM EST
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, GA, Morgan County, GA, Newton County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
398
WUUS52 KFFC 082141
SVRFFC
GAC159-211-217-297-082230-
/O.NEW.KFFC.SV.W.0402.251108T2141Z-251108T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
441 PM EST Sat Nov 8 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Morgan County in north central Georgia...
South central Walton County in north central Georgia...
North central Jasper County in central Georgia...
Newton County in north central Georgia...
* Until 530 PM EST.
* At 441 PM EST, a severe thunderstorm was located over Porterdale,
or near Covington, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Covington, Madison, Social Circle, Oxford, Porterdale, Rutledge,
Newborn, Mansfield, Almon, Starrsville, Hard Labor Creek State
Park, Brick Store, and Farrar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3345 8346 3350 8392 3357 8397 3366 8393
3366 8342 3346 8339
TIME...MOT...LOC 2141Z 272DEG 32KT 3356 8388
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
015
WWUS52 KFFC 082157
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
457 PM EST Sat Nov 8 2025
GAC159-211-217-297-082230-
/O.CON.KFFC.SV.W.0402.000000T0000Z-251108T2230Z/
Morgan GA-Walton GA-Jasper GA-Newton GA-
457 PM EST Sat Nov 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR SOUTHWESTERN MORGAN...SOUTH CENTRAL WALTON...NORTH CENTRAL JASPER
AND NORTHEASTERN NEWTON COUNTIES...
At 457 PM EST, a severe thunderstorm was located over Newborn, or 8
miles southeast of Covington, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Covington, Madison, Social Circle, Rutledge, Newborn, Mansfield,
Farrar, Starrsville, Hard Labor Creek State Park, and Brick Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3345 8346 3349 8382 3356 8387 3366 8383
3366 8342 3346 8339
TIME...MOT...LOC 2157Z 272DEG 32KT 3355 8371
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$914
WWUS52 KFFC 082222
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
522 PM EST Sat Nov 8 2025
GAC159-211-217-297-082231-
/O.EXP.KFFC.SV.W.0402.000000T0000Z-251108T2230Z/
Morgan GA-Walton GA-Jasper GA-Newton GA-
522 PM EST Sat Nov 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN...SOUTH
CENTRAL WALTON...NORTH CENTRAL JASPER AND NORTHEASTERN NEWTON
COUNTIES WILL EXPIRE AT 530 PM EST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Morgan and northeastern Jasper Counties until 545 PM.
&&
LAT...LON 3345 8346 3349 8382 3356 8387 3366 8383
3366 8342 3346 8339
TIME...MOT...LOC 2221Z 272DEG 32KT 3354 8347
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 1:49 PM EST, 2 hours 52 minutes earlier. Its key messages:
- Updated at 132 PM EST Sat Nov 8 2025
- Isolated to scattered thunderstorms will be possible again this afternoon/evening across portions of north and central Georgia. Main threats are hail up to 1 inch and gusty winds with a low chance for a brief spinup tornado.
- Freeze Watch is in effect for early Monday morning for portions of western and northern Georgia.
- A hard freeze is expected Monday night into Tuesday morning across most all of north and central Georgia as very cold air overspreads the area.
- Flurries are possible in the north Georgia mountains overnight Sunday into early Monday morning. No impacts expected.
Area forecast discussion, Nov 8, 1:49 PM EST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 149 PM EST Sat Nov 8 2025 ...Afternoon Area Forecast Discussion... .KEY MESSAGES... Updated at 132 PM EST Sat Nov 8 2025 - Isolated to scattered thunderstorms will be possible again this afternoon/evening across portions of north and central Georgia. Main threats are hail up to 1 inch and gusty winds with a low chance for a brief spinup tornado. - Freeze Watch is in effect for early Monday morning for portions of western and northern Georgia. - A hard freeze is expected Monday night into Tuesday morning across most all of north and central Georgia as very cold air overspreads the area. - Flurries are possible in the north Georgia mountains overnight Sunday into early Monday morning. No impacts expected. && .SHORT TERM... (This afternoon through Sunday) Issued at 132 PM EST Sat Nov 8 2025 Current satellite analysis shows a bubbling cu field across much of the northern portions of the area along with radar showing showers forming along the northern metro area into western GA. This area will be the main emphasis for severe weather today as also outlined in SPC's marginal risk. Current mesoanalysis shows an area of 2000 J/kg SBCAPE over this area with a push of 2500-3000J/kg from the SW that could reach into the marginal risk area. Effective SRH is also elevated over this area which contributes to the overall risks for today. The main threats we are looking at are hail up to 1 inch and gusty winds but as the morning has progressed the almost zero tornado potential has increased. Parameters currently out there are pointing at single cellular being the storm mode with the potential for some form of low level spin in at least an isolated storm or two. This threat should remain through the afternoon and evening. Tomorrow the cold front pushes through beginning the march into the colder weather Monday. CAA advection quickly spreads into the area which will help contribute to the breezy NW winds Sunday into Monday currently at 20-25mph with up to 30 mph in the mountains. Did think NBM was a tad too low so did elect to up the winds ever so slightly. When it comes to snow potential, not much has changed with the threat. As the CAMs have come in they are focusing on an area in the Smoky mountains for the main snowfall which ultimately leaves us in the flurries threshold. The precip will be out of north Georgia for the most part before temps reach below freezing with only a minor overlap in the north Georgia mountains. No impacts are expected at this time. && .LONG TERM... (Monday morning through next Friday) Issued at 132 PM EST Sat Nov 8 2025 The first blast of cold air from a potent cold front on Monday will limit high temperatures to the upper 40s and lower 50s. To get an idea how much of anomaly this front is, High Temps for Monday are expected to be anywhere from 20 to 25 degrees below climatological average. We'll likely break a number of November daily records. Please plan for the overnight freezing temperatures at the start of the work week. Dry air filters in behind the front, and we'll slowly see a steady rise in temperatures. Especially in afternoon high temps which are expected to fight their way back up into the low 70s by the end of the work week. Overnight lows are expected to remain close to freezing before also getting a boost as the upper level flow becomes more zonal and we get a slight increase in moisture. && .AVIATION... (18Z TAFS) Issued at 1247 PM EST Sat Nov 8 2025 Low clouds have scattered out with a CU field forming into the afternoon and evening. There is an increasing chance for thunderstorms to affect the ATL from 19-23z today. Winds should stay out of the SW today relatively light. MVFR is possible again tomorrow morning and then should see the cold front push through switching winds to more NW and scattering out skies as well as increasing wind gusts up to 25kt. //ATL Confidence...18Z Update... Medium confidence on storms and MVFR. High confidence on gusty winds. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 58 72 35 44 / 30 0 0 0 Atlanta 59 69 34 42 / 30 0 0 0 Blairsville 50 62 25 34 / 30 10 20 10 Cartersville 57 66 29 42 / 20 0 0 0 Columbus 59 75 36 48 / 10 10 0 0 Gainesville 58 68 33 41 / 40 0 10 0 Macon 58 77 37 48 / 10 10 0 0 Rome 57 66 33 44 / 20 0 0 0 Peachtree City 58 71 32 43 / 20 0 0 0 Vidalia 62 82 41 53 / 10 20 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Sunday night through Monday morning for GAZ001>009-011>016-019>023-030>034-041>046-052>057-066>068. && SHORT TERM...Hernandez LONG TERM....Vaughn AVIATION...Hernandez
Hazardous weather outlook, Nov 8, 10:57 AM EST, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1057 AM EST Sat Nov 8 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1057 AM EST Sat Nov 8 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms will be possible again this afternoon across portions of north and central Georgia. A few isolated strong to severe storms are possible with damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms are expected Sunday afternoon evening across primarily central Georgia. Severe weather is not expected at this time. A Freeze Watch is in effect for portions of north Georgia Sunday night through early Monday morning. The first widespread hard freeze of the season is expected Monday night and Tuesday morning. This event will impact all of north and central Georgia. This weekend is the best time to winterize any exposed pipes and bring in sensitive plants. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 8, 3:22 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EST Sat Nov 8 2025
GAZ024-025-027-082045-
Madison GA-Banks GA-Jackson GA-
322 PM EST Sat Nov 8 2025
...A strong thunderstorm will impact portions of southern Banks,
northeastern Jackson and northwestern Madison Counties through 345 PM
EST...
At 322 PM EST, a strong thunderstorm was over Maysville, or near
Commerce, moving east at 35 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jefferson, Commerce, Homer, Maysville, Ila, Gillsville, Pocataligo,
Apple Valley, and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3432 8339 3427 8334 3424 8334 3426 8330
3425 8327 3425 8320 3424 8318 3426 8314
3417 8312 3415 8358 3422 8366 3429 8363
3430 8362 3430 8363 3432 8362 3438 8339
TIME...MOT...LOC 2022Z 262DEG 32KT 3425 8351
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 8, 3:31 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EST Sat Nov 8 2025
GAZ033-044-045-055-057-082100-
North Fulton GA-Clayton GA-DeKalb GA-Henry GA-South Fulton GA-
331 PM EST Sat Nov 8 2025
...A strong thunderstorm will impact portions of southwestern DeKalb,
northwestern Henry, northern Clayton and south central Fulton
Counties through 400 PM EST...
At 331 PM EST, a strong thunderstorm was over Hapeville, or 7 miles
south of Atlanta, moving east at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Atlanta, Decatur, City of South Fulton, East Point, Stockbridge,
Union City, Forest Park, Riverdale, College Park, Morrow, Hapeville,
Stone Mountain, Avondale Estates, Lake City, Pine Lake, Belvedere
Park, Hartsfield-Jackson Airport, Grant Park-Zoo Atlanta,
Candler-Mcafee, and Druid Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3374 8452 3380 8414 3364 8416 3364 8418
3361 8416 3354 8417 3355 8449 3364 8457
TIME...MOT...LOC 2031Z 267DEG 25KT 3366 8442
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 8, 4:13 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
413 PM EST Sat Nov 8 2025
GAZ045>048-057-082145-
Walton GA-Rockdale GA-DeKalb GA-Newton GA-Henry GA-
413 PM EST Sat Nov 8 2025
...A strong thunderstorm will impact portions of Rockdale,
southeastern DeKalb, north central Henry, southwestern Walton and
Newton Counties through 445 PM EST...
At 413 PM EST, a strong thunderstorm was over Arabia Mountain, or
near Conyers, moving east at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Conyers, Covington, Social Circle, Oxford, Porterdale, Newborn,
Mansfield, Jersey, Lakeview Estates, Georgia International Horse
Park, Magnet, Almon, Milstead, Richardson Park, Arabia Mountain,
Starrsville, Brick Store, Herndonville, Panola Mountain State Park,
and Gum Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3370 8409 3375 8366 3362 8366 3359 8369
3357 8368 3352 8369 3348 8368 3350 8370
3348 8372 3353 8419 3363 8421
TIME...MOT...LOC 2113Z 271DEG 30KT 3363 8409
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Nov 8, 4:18 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
418 PM EST Sat Nov 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Hail Molena 33.01N 84.50W
11/08/2025 M1.00 Inch Pike GA Public
Public report and photo of quarter size hail
in Molena, GA.
&&
BALocal storm report, Nov 8, 4:22 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
422 PM EST Sat Nov 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Dmg 2 NW Commerce 34.22N 83.47W
11/08/2025 Jackson GA Public
Report from the emergency manager of trees
and power lines down near Tara Place in
Commerce, GA.
&&
BALocal storm report, Nov 8, 4:30 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
430 PM EST Sat Nov 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Hail 1 N Danielsville 34.13N 83.22W
11/08/2025 E1.00 Inch Madison GA Emergency Mngr
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:03 AM EST | Freeze Watch | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 33 more | 24 hr |
| Nov 8, 9:06 AM EST | Special Weather Statement | FFC | Pike | 24 min |
| Nov 8, 2:37 PM EST | Special Weather Statement | FFC | Hall | 23 min |
| Nov 8, 2:42 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 48 min |
| Nov 8, 2:46 PM EST | Severe Thunderstorm Warning | FFC | Banks, Forsyth, Hall, Jackson | 44 min |
| Nov 8, 3:22 PM EST | Special Weather Statement | FFC | Banks | 23 min |
| Nov 8, 3:31 PM EST | Special Weather Statement | FFC | Clayton, DeKalb | 29 min |
| Nov 8, 3:44 PM EST | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 31 min |
| Nov 8, 4:13 PM EST | Special Weather Statement | FFC | Newton, Rockdale | 32 min |
| Nov 8, 5:06 PM EST | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Newton, Putnam | 39 min |
| Nov 8, 5:37 PM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Morgan, Putnam | 38 min |
| Nov 8, 6:08 PM EST | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Warren, Washington | 37 min |
| Nov 8, 6:36 PM EST | Special Weather Statement | FFC | Glascock, Hancock | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.